Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 352, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 10, 2019, 7:39 PM CDT for Camden County, Miller County, Morgan County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 10, 2019, 7:39 PM CDT (00:39 UTC)
- Expired
- Oct 10, 2019, 8:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Camden County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 131 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 7:56 PM CDT | TSTM WND DMG | 2 Ese Rocky Mount, MO | POWER LINES AND TREES DOWN ALONG JADE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 10, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 365 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 12.1
The text
As transmitted.
575 WUUS53 KSGF 110039 SVRSGF MOC029-131-141-110145- /O.NEW.KSGF.SV.W.0352.191011T0039Z-191011T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 739 PM CDT Thu Oct 10 2019 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Western Miller County in central Missouri... Central Camden County in central Missouri... Southeastern Morgan County in central Missouri... * Until 845 PM CDT. * At 738 PM CDT, severe thunderstorms were located along a line extending from 8 miles south of Versailles to near Laurie to 6 miles north of Macks Creek, moving east at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lake of The Ozarks... Lake of The Ozarks State Park... Eldon... Osage Beach... Camdenton... Village of Four Seasons... Lake Ozark... Laurie... Sunrise Beach... Linn Creek... Tuscumbia... Barnett... Gravois Mills... Olean... Bagnell... Brumley... Etterville... Freedom... Kaiser... Hurricane Deck... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Lake of the Ozarks, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3842 9241 3796 9241 3805 9306 3838 9287 TIME...MOT...LOC 0038Z 274DEG 23KT 3831 9281 3820 9288 3806 9299 HAIL...0.88IN WIND...60MPH $$ Schaumann
2 follow-up statements
594
WWUS53 KSGF 110057
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
757 PM CDT Thu Oct 10 2019
MOC029-131-141-110145-
/O.CON.KSGF.SV.W.0352.000000T0000Z-191011T0145Z/
Miller MO-Camden MO-Morgan MO-
757 PM CDT Thu Oct 10 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR WESTERN MILLER...CENTRAL CAMDEN AND SOUTHEASTERN MORGAN
COUNTIES...
At 756 PM CDT, severe thunderstorms were located along a line
extending from near Eldon to Village of Four Seasons to 7 miles
northwest of Camdenton, moving east at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Camdenton... Village of Four Seasons...
Lake Ozark... Laurie...
Sunrise Beach... Linn Creek...
Tuscumbia... Bagnell...
Brumley... Rocky Mount...
Green Bay Terrace... Ulman...
Etterville... Lakeview...
Freedom... Kaiser...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
If on or near Lake of the Ozarks, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3842 9241 3796 9241 3805 9292 3836 9272
TIME...MOT...LOC 0056Z 262DEG 32KT 3830 9266 3819 9268 3807 9284
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$
Schaumann834 WWUS53 KSGF 110120 SVSSGF Severe Weather Statement National Weather Service Springfield MO 820 PM CDT Thu Oct 10 2019 MOC141-110129- /O.CAN.KSGF.SV.W.0352.000000T0000Z-191011T0145Z/ Morgan MO- 820 PM CDT Thu Oct 10 2019 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. LAT...LON 3834 9241 3803 9241 3804 9266 3834 9252 TIME...MOT...LOC 0119Z 261DEG 34KT 3830 9240 3819 9242 3807 9258 $$ MOC029-131-110145- /O.CON.KSGF.SV.W.0352.000000T0000Z-191011T0145Z/ Miller MO-Camden MO- 820 PM CDT Thu Oct 10 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR CENTRAL MILLER AND EAST CENTRAL CAMDEN COUNTIES... At 819 PM CDT, severe thunderstorms were located along a line extending from 7 miles south of Hickory Hill to 10 miles northwest of Iberia to near Osage Beach, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Lake of The Ozarks... Lake of The Ozarks State Park... Osage Beach... Tuscumbia... Brumley... Ulman... Kaiser... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Lake of the Ozarks, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3834 9241 3803 9241 3804 9266 3834 9252 TIME...MOT...LOC 0119Z 261DEG 34KT 3830 9240 3819 9242 3807 9258 HAIL...0.75IN WIND...60MPH $$ Schaumann
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:23 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 10, 6:23 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
623 PM CDT Thu Oct 10 2019
...Updated for 00z Aviation Discussion...
.SHORT TERM...(This evening through Friday)
Issued at 154 PM CDT Thu Oct 10 2019
Showers and thunderstorms have been ongoing across much of the NW
half of the CWA today, which has caused some flood concerns and
also worked over the environment. Through the rest of this
evening, primary concern is with severe and flooding potential.
Uncertainty exists in how much instability can develop behind the
pre-frontal convection and the convection along the front. At this
time, there appears to be a low end chance for enough
instability recovery to allow for a severe threat. Wind profiles
are more than sufficient for severe weather and certainly have
forcing mechanisms in place, so instability really is the key
piece at this point. Damaging winds to 60mph and 1 inch hail are
the primary threats, but can't completely rule out a tornado over
the far SW. There also exists a severe threat over the south-
central CWA where no precip has been observed. Primarily a large
hail and damaging wind threat there that will have to be watched
closely.
Behind the cold front precip will linger with rapidly decreasing
thunder potential through the night. Skies quickly clear out from
the W on Friday, but the bigger story is the temperatures. 8am
Friday temperatures will range from the upper 30s over the
western CWA to the mid 50s over the SE. By mid afternoon,
temperatures will mainly be in the mid to upper 40s.
.LONG TERM...(Friday Night through Thursday)
Issued at 154 PM CDT Thu Oct 10 2019
Main story in the long is temperatures and frost potential Friday
night into early Saturday. Clear skies, a dry airmass, and
decreasing winds will allow frost to develop across most of the
area as temperatures fall in the low to mid 30s. May see some
isolated areas that see true hard freeze potential (freezing temps
for 3 hours), but most areas are not expected to.
Otherwise should see temperature rebound more toward normal
through Monday. Only significant chances of precip in the long
term is Monday night into Tuesday night when a cold front may move
through, which would lead to a bit of a cool down Wednesday and
Thursday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 622 PM CDT Thu Oct 10 2019
Cold front currently moving through western Missouri late this
afternoon will continue to trek eastward through the evening
hours. The front has made it through KJLN and will move through
the KSGF and KBBG sites later this evening, with a wind shift to
the northwest. Ahead of the front there will be periodic showers
and thunderstorms, which may reduce visibilities and ceilings
briefly into the lower MVFR or even IFR categories. Otherwise,
expect post frontal precipitation to come back in later tonight,
with ceilings falling into the MVFR and IFR flight categories.
Clouds will quickly clear from west to east Friday morning with
clear and breezy conditions then expected through 00Z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until midnight CDT tonight for MOZ079-088>090-
093>095-101>104.
KS...NONE.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...RaberdingHazardous weather outlook, Oct 10, 3:15 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 315 PM CDT Thu Oct 10 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 315 PM CDT Thu Oct 10 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Strong or severe thunderstorms are expected into this evening along and ahead of a cold front. The overall best chances for stronger storms will be through 8 PM. Large hail, damaging winds, and perhaps an isolated tornadoes will be possible. Heavy rainfall rates with thunderstorms will lead to a limited flash flood risk across the area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost will be likely Friday night and early Saturday morning with low temperatures in the low to mid 30s. Low lying sheltered areas of the Ozarks will have the greatest risk for frost. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Local storm report, Oct 10, 7:04 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
704 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLOOD 1 SSW PRESTON 37.93N 93.22W
10/10/2019 HICKORY MO PUBLIC
LOW WATER CROSSING AT ROUTE D FLOODED AND
CLOSED. TIME APPROXIMATE.
&&
JSSLocal storm report, Oct 10, 7:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLOOD 1 SE FLORENCE 38.58N 92.96W
10/10/2019 MORGAN MO PUBLIC
LOW WATER CROSSING AT ROUTE BB FLOODED AND
CLOSED. TIME APPROXIMATE.
&&
JSSSpecial weather statement, Oct 10, 7:14 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
714 PM CDT Thu Oct 10 2019
MOZ055>057-069-110100-
Camden MO-Benton MO-Miller MO-Morgan MO-
714 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BENTON...
NORTHWESTERN MILLER...NORTHWESTERN CAMDEN AND SOUTHERN MORGAN
COUNTIES UNTIL 800 PM CDT...
At 714 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Stover to 11 miles west of
Laurie to 12 miles northeast of Hermitage. Movement was east at 40
mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Village of Four Seasons... Lake Ozark...
Laurie... Sunrise Beach...
Tuscumbia... Barnett...
Gravois Mills... Olean...
Climax Springs... Bagnell...
Etterville... Kaiser...
Knobby... Hurricane Deck...
Barnumton... Rocky Mount...
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central Missouri.
LAT...LON 3842 9241 3814 9243 3807 9323 3835 9304
3843 9262
TIME...MOT...LOC 0014Z 258DEG 34KT 3834 9297 3818 9304 3808 9318
PerezLocal storm report, Oct 10, 7:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT THU OCT 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLOOD 3 NE URBANA 37.87N 93.12W
10/10/2019 DALLAS MO PUBLIC
LOW WATER CROSSING AT ROUTE BB FLOODED AND
CLOSED. TIME APPROXIMATE.
&&
JSSSpecial weather statement, Oct 10, 7:26 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
726 PM CDT Thu Oct 10 2019
MOZ090-110115-
Greene MO-
726 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 815 PM CDT...
At 726 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Republic, moving northeast at 35 mph.
Locations impacted include...
Springfield... Republic...
Willard... Strafford...
Ash Grove... Fair Grove...
Brookline... Glidewell...
Cave Springs... Ebenezer...
Bassville... Bois D'arc...
This includes Interstate 44 between mile markers 59 and 68, and
between mile markers 70 and 90.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Missouri.
LAT...LON 3710 9360 3727 9360 3728 9362 3734 9362
3742 9324 3742 9308 3724 9307
TIME...MOT...LOC 0026Z 242DEG 32KT 3718 9359
PerezSpecial weather statement, Oct 10, 7:28 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Springfield MO
728 PM CDT Thu Oct 10 2019
MOZ090-110115-
Greene MO-
728 PM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 815 PM CDT...
At 728 PM CDT, Doppler radar was tracking a strong thunderstorm near
Republic, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Springfield... Republic...
Willard... Strafford...
Ash Grove... Fair Grove...
Brookline... Glidewell...
Cave Springs... Ebenezer...
Bassville... Bois D'arc...
This includes Interstate 44 between mile markers 59 and 68, and
between mile markers 70 and 90.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Missouri.
LAT...LON 3710 9360 3727 9360 3728 9362 3734 9362
3742 9324 3742 9308 3724 9307
TIME...MOT...LOC 0028Z 242DEG 32KT 3718 9357
PerezThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:14 PM CDT | Special Weather Statement | SGF | Miller | 46 min |
| Oct 10, 7:26 PM CDT | Special Weather Statement | SGF | Greene | 49 min |
| Oct 10, 7:28 PM CDT | Special Weather Statement | SGF | Greene | 47 min |
| Oct 10, 8:08 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 67 min |
| Oct 10, 8:38 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 6 hr |
| Oct 10, 9:01 PM CDT | Areal Flood Advisory | SGF | Benton, Morgan, St. Clair | 15 hr |
| Oct 10, 9:05 PM CDT | Areal Flood Advisory | SGF | Camden, Dallas, Hickory, Laclede, Polk | 18 hr |
| Oct 10, 10:27 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
| Oct 10, 10:38 PM CDT | Special Weather Statement | SGF | Jasper | 52 min |
| Oct 10, 10:48 PM CDT | Flash Flood Warning | SGF | Taney | 3 hr |
| Oct 11, 12:13 AM CDT | Flood Watch | SGF | Barry, Christian, Stone, Taney | 4 hr |
| Oct 11, 12:19 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 26 min |
| Oct 11, 12:25 AM CDT | Flash Flood Warning | SGF | Taney | 3 hr |
| Oct 11, 12:46 AM CDT | Special Weather Statement | SGF | Douglas, Wright | 44 min |
| Oct 11, 1:37 AM CDT | Areal Flood Warning | SGF | Taney | 8 hr |
| Oct 11, 2:11 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Stone | 7 hr |
| Oct 11, 2:47 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Greene | 7 hr |
| Oct 11, 3:42 AM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 10 hr |
| Oct 11, 3:57 AM CDT | Areal Flood Warning | SGF | Ozark | 6 hr |
| Oct 11, 8:19 AM CDT | River Flood Warning | SGF | McDonald | 23 hr |
| Oct 11, 9:03 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Stone | 6 hr |
| Oct 11, 9:06 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney | 6 hr |
| Oct 11, 9:53 AM CDT | Areal Flood Warning | SGF | Texas, Webster, Wright | 5 hr |
| Oct 11, 10:12 AM CDT | River Flood Warning | SGF | Vernon | 34 hr |
| Oct 11, 11:44 AM CDT | Areal Flood Advisory | SGF | Benton, Morgan | 3 hr |
| Oct 11, 1:13 PM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 19 hr |
| Oct 11, 2:48 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, McDonald, Ozark, Stone and 4 more | 19 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.